Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 64, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 19, 2020, 4:15 PM EDT for Atkinson County, Coffee County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2020, 4:15 PM EDT (20:15 UTC)
- Expired
- Apr 19, 2020, 5:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Atkinson County, GA, Coffee County, GA
The radar
The Moody AFB radar (KVAX), 61 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:25 PM EDT, 50 minutes earlier.
Area forecast discussion, Apr 19, 3:25 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
325 PM EDT Sun Apr 19 2020
...FLASH FLOOD AND SEVERE WEATHER POTENTIAL TONIGHT SE GA...
.Near Term.../through Monday/...
Several rounds of strong to severe storms expected this period,
mainly for SE GA. Convection expected to continue moving east
across SE GA this afternoon along a warm front, and could have a
lull in more robust activity this evening as warm front may push
back north. The next round will begin in the overnight period a
few hours before dawn, as the cold front reaches the inland SE GA
counties, then tracks southeast across SE GA through the morning.
The front will move southeast across NE FL Monday
afternoon with scattered convection along it, with limited
potential for stronger storms as better energy to the northeast.
Since expecting more rounds of showers and storms to pass east
across SE GA, will maintain the flash flood watch.
Temperatures will continue above normal this period.
&&
.Short Term.../Monday night through Thursday/...
Cold front will be to the southeast Monday evening as weak high
pressure builds from the northwest. On Tuesday, the region will be
between high pressure to the west northwest, and a secondary cold
front approaching from the northeast. This secondary front should
pass through dry Tuesday evening, as high pressure ridging
strengthens from the northwest to north. This high will move from
the north to the northeast through the day Wednesday. An area of
low pressure will approach from the west Wednesday night, with
the high more toward the east. While a few lingering showers will
be possible early Monday night across NE FL, the rest of the
period from Monday night through Wednesday night is expected to be
dry.
The next low pressure system will track just north of the forecast
area Thursday, with a round of showers and storms expected to affect
the region.
Temperatures will trend near normal through Wednesday, then above
Thursday.
&&
.Long Term.../Thursday night through Sunday/...
A cold front will move southeast across the region Thursday night
into Friday morning, with most precipitation associated with this
feature to the south Friday afternoon. Yet another low pressure
system will affect the region over the weekend. Long range models
diverge on timing with that system, so at this time will have
chance for storms in the forecast through the weekend.
Temperatures will trend above normal this period.
&&
.Marine...
A warm front will be just north of area waters through Tonight, with
storms possible. A cold front will move southeast across area
overnight through Monday. Weak high pressure will build Monday night
into Tuesday. A dry secondary front will move southeast across area
Tuesday night. High pressure will build from north then northeast
Wednesday. The region will be between high pressure to the northeast
and an area of low pressure approaching from the west Wednesday
night. This low pressure system will cross the region Thursday into
Thursday night. Weak high pressure will build for Friday.
Rip Currents: Moderate Risk on Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 79 57 80 55 / 70 80 0 0 0
SSI 69 81 63 79 60 / 70 80 0 0 0
JAX 71 85 62 84 60 / 40 60 0 0 0
SGJ 72 84 64 82 62 / 30 50 0 10 0
GNV 72 84 61 84 57 / 30 60 0 0 0
OCF 71 82 62 84 58 / 20 50 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...Flash Flood Watch through Monday morning for Appling-Bacon-
Coffee-Jeff Davis-Wayne.
AM...Small Craft Advisory from 4 AM to 4 PM EDT Monday for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
Small Craft Advisory from 6 AM to 4 PM EDT Monday for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&In the hours before
Special weather statement, Apr 19, 11:13 AM EDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1113 AM EDT Sun Apr 19 2020
GAZ132>134-191545-
Bacon GA-Coffee GA-Jeff Davis GA-
1113 AM EDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COFFEE...
NORTHWESTERN BACON AND JEFF DAVIS COUNTIES UNTIL 1145 AM EDT...
* At 1113 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Jacksonville, or 10 miles
northwest of Broxton, moving east at 55 mph.
* Small hail, winds in excess of 45 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Hazlehurst, Pridgen, Snipesville and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3197 8243 3184 8243 3184 8252 3175 8252
3175 8255 3173 8252 3171 8252 3171 8249
3167 8244 3166 8244 3166 8300 3179 8299
3178 8287 3192 8268 3193 8259 3196 8256
3195 8249 3195 8248 3196 8250
TIME...MOT...LOC 1513Z 264DEG 52KT 3176 8298
AKSpecial weather statement, Apr 19, 11:46 AM EDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1146 AM EDT Sun Apr 19 2020
GAZ133-135-191615-
Appling GA-Jeff Davis GA-
1146 AM EDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN APPLING AND NORTHEASTERN
JEFF DAVIS COUNTIES UNTIL 1215 PM EDT...
* At 1146 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Graham, moving east at 55 mph.
* Small hail, winds in excess of 45 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Baxley, Hazlehurst, Graham, Plant Hatch and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3194 8238 3194 8231 3195 8231 3193 8230
3194 8228 3190 8219 3190 8214 3191 8213
3189 8214 3189 8211 3186 8212 3183 8206
3182 8209 3179 8211 3174 8258 3189 8260
3196 8238
TIME...MOT...LOC 1546Z 255DEG 49KT 3183 8253
AKSpecial weather statement, Apr 19, 3:57 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
357 PM EDT Sun Apr 19 2020
GAZ132-133-149-192045-
Atkinson GA-Coffee GA-Jeff Davis GA-
357 PM EDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...ATKINSON AND WESTERN
JEFF DAVIS COUNTIES UNTIL 445 PM EDT...
* At 357 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Mystic to near Lenox. Movement was east at 35 mph.
* Small hail, funnel clouds, wind gusts up to 50 mph, and minor
flooding due to heavy rainfall is possible with these storms.
* Locations impacted include...
Douglas, Pearson, Willacoochee, Broxton, Ambrose, Pridgen, West
Green, Snipesville and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3118 8279 3119 8305 3128 8303 3134 8307
3140 8314 3146 8315 3151 8308 3161 8306
3166 8300 3178 8300 3179 8298 3178 8287
3182 8284 3184 8278 3185 8279 3186 8276
3192 8266
TIME...MOT...LOC 1957Z 268DEG 32KT 3157 8341 3130 8347
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:23 AM EDT | Small Craft Advisory | JAX | 40 hr | |
| Apr 19, 5:18 PM EDT | Special Marine Warning | JAX | 57 min | |
| Apr 19, 6:08 PM EDT | Special Marine Warning | JAX | 67 min | |
| Apr 19, 6:44 PM EDT | Special Marine Warning | JAX | 42 min | |
| Apr 19, 6:42 AM EDT | Flash Flood Watch | JAX | Appling, Bacon, Coffee, Jeff Davis, Wayne | 24 hr |
| Apr 19, 8:47 AM EDT | River Flood Warning | JAX | Appling, Tattnall, Toombs, Wayne | 23 days |
| Apr 19, 8:47 AM EDT | River Flood Warning | JAX | Jeff Davis, Montgomery, Toombs | 22 days |
| Apr 19, 11:13 AM EDT | Special Weather Statement | JAX | Jeff Davis | 32 min |
| Apr 19, 11:46 AM EDT | Special Weather Statement | JAX | Appling | 29 min |
| Apr 19, 3:57 PM EDT | Special Weather Statement | JAX | Atkinson, Coffee | 48 min |
| Apr 19, 4:44 PM EDT | Severe Thunderstorm Warning | JAX | Bacon, Pierce, Ware | 46 min |
| Apr 19, 6:02 PM EDT | Special Weather Statement | JAX | Atkinson | 43 min |
| Apr 19, 6:15 PM EDT | Special Weather Statement | JAX | Clinch | 45 min |
| Apr 19, 6:21 PM EDT | Severe Thunderstorm Warning | JAX | Clinch | 39 min |
| Apr 19, 6:28 PM EDT | Special Weather Statement | JAX | McIntosh | 17 min |
| Apr 19, 6:56 PM EDT | Severe Thunderstorm Warning | JAX | Clinch | 34 min |
| Apr 19, 7:20 PM EDT | Special Weather Statement | JAX | Atkinson | 40 min |
| Apr 19, 7:34 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Coffee, Ware | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.